CSN Login
Members Online: 2

New

angfay30's picture
angfay30
Posts: 3
Joined: Aug 2012

I am a 32 year and I have just w/in last months been diagnoised with Stage 1 c Ovarian Cancer I have underwent a complete open hystorectomy in June and just got done with my 1st round of Chemo Carboplatin/Taxol I will be doing 3 rounds. Any helpful things to look for would be great this is a horrible and scary disease and just not sure how to wrap my head around all of this. I just spent 2 days in hospital due to horrible pain in all my joints especially my legs after 1st treatment.

Susan53's picture
Susan53
Posts: 175
Joined: Jun 2011

Hi when I had my treatments it was 6 treatments for 3 months. My chemo nurse told me some people have bone and joint pain. Mine would start 2 days after treatment and last for 5 days. It didn't matter how I counted the 5 days it was going to be 5 days. I used a heating pad on my knees and legs. Don't think it helped much but I was trying to do something. Sorry about your pain maybe you can get more info from your doctor's office as what to do for it. I did do some swimming in a warm pool and a whirlpool. Don't do the whirlpool too much as it can make you even weaker than you are. Wishing you all the best with your treatments. Where did you have your surgery?
Hugs to you Sharon

garden gal
Posts: 212
Joined: Nov 2010

My frst treatment was 6 trements for 3 months too. About the 3rd treament was when I started to have leg pains and pain relievers didn't help much so they prescriped a sterod for me that did the trick. Usually a week after treament I started to feel better, I was lucky that I didn't have any nausea and only was a little tired after treament. My legs did get a little weak and I used to call them jelly legs but that past too. just be careful walking if this happens. One thing for sure everyone reacts differently to these chemo drugs. Hang in there. Keep us posted and I hope they can do something for the pain for you. Prays and hugs Kathy

mopar
Posts: 1937
Joined: May 2003

So sorry to hear you're dealing with this, especially at such a young age. I was 45 when diagnosed with Stage 1C OVCA. I had a complete hysterectomy +, and 6 rounds of Carbo/Taxol. I don't recall joint pain that much - more the neuropathy pain for me. That consisted of burning sensation and pain in arms hands, legs and feet. L-Gluatime and B-6 helped that quite a bit. Did they tell you in the hospital that this is indeed a side affect of the chemo?

Hang in there - only needing 3 rounds is a good thing! Try some warm baths at night, using epsom salts. You can get a nice lavendar scented variety. It will also help you to sleep.

You'll get through this, one step at a time. Keep coming back for lots of support. There are lots of strong shoulders to lean on here!

(((HUGS))) & Prayers,
Monika

Glad to be done's picture
Glad to be done
Posts: 543
Joined: Jul 2012

Welcome. First off I agree... This is a crappy disease. I was 45 when I was diagnosed in January. I did 6 rounds of cisplatin/taxol. I too got the awful pain in my legs. My doctor perscribed pain pills and actually told me to take them before I knew the pain was going to come on. I was reading on another board here (other gynelogical cancers) that someone took the L-Gluetemine vitamins for that side effect and it worked. Maybe you can ask your doctor about that option. I wish I would have known about it. I take that vitamin for my neropathy now. I finished my chemo June 25th and and now clean......... Good luck with your treatments. Keep coming back with questions. I wish I would have found this group during my treatment instead of after. They are a great group of ladies.....

Myrav99
Posts: 11
Joined: Aug 2012

The oncologist told me that I would feel very bad muscle and joint aches around the 4th day post chemo(this is the Taxol making its way to the bonemarrow killing the cancer cells) I had 6 sessions of Taxol/Carboplatin, 1 every 3 weeks. I tried Tylenol, Ibruprofen, Vicodin, but nothing worked.
Before the 3rd chemo the Nurse Practioner told me some women had some relief with Glutamine powder. So, from days 2-5 post chemo, I drank this mixture of 1Tbs Glutamine to fuill glass of juice 3X/day. It really made a difference, so that I could leave the house to go shopping or out to dinner.
Hope you find relief!
Ann

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network